Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have diarrhia
Apr 14, 2011

I HIV and I have been positive for 5 years now and I just started taking medication. Shortly after I started taking it I started getting really bad Diarrhia. I take Norvir, Truvada and Reyataz. I know its from the the medication, but and I cant seem to get rid of it. There is even blood in my stools and I think thats from taking imodin, so I stopped taking that. Its ruining my sex life, when Im at work its really embarrassing. Can you please help me get rid of this in a healthy way.

Response from Dr. Frascino

Hi,

There are a number of things you can try to help cope with the side effects of antiretroviral medications. You should talk to your HIV specialist, as you may need a prescription medication. Your doctor may also want to confirm that the medications are the cause of your problem. (This is the most likely cause due to the time course and the side effect profile of the meds you are taking.) If necessary, a switch in antiretrovirals is always an option, depending on your resistance profile.

Good luck.

Dr. Bob



Previous
False positive with the PCR test
Next
Fluctuating CD4 Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement